Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Pittsburgh, PA

June 13, 2015Noble County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2015, 3:24 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 3:24 PM EDT (19:24 UTC)
Expired
Jun 13, 2015, 6:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS51 KPBZ 131926
FFWPBZ
OHC121-132230-
/O.NEW.KPBZ.FF.W.0010.150613T1924Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOBLE COUNTY IN EAST CENTRAL OHIO...

* UNTIL 630 PM EDT
    
* AT 324 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CALDWELL...DUDLEY...SUMMERFIELD...BELLE VALLEY...SARAHSVILLE...
  SENECA LAKE PARK AND WOLF RUN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 
&&

LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
      3991 8132 3965 8133 3968 8159 3982 8166

$$
3 follow-up statements
134 
WGUS71 KPBZ 131942
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT SAT JUN 13 2015

OHC121-132230-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
341 PM EDT SAT JUN 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NOBLE COUNTY...

AT 341 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS POSSIBLE IN THE 
WARNED AREA AS MORE THUNDERSTORMS MOVE THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 
&&

LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
      3991 8132 3965 8133 3968 8159 3982 8166

$$
840 
WGUS71 KPBZ 132011
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT SAT JUN 13 2015

OHC121-132230-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
408 PM EDT SAT JUN 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NOBLE COUNTY...

AT 408 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND STORMS 
CONTINUING TO CROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE AS 
ADDITIONAL SHOWERS AND STORMS MOVE THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 
&&

LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
      3991 8132 3965 8133 3968 8159 3982 8166

$$
781 
WGUS71 KPBZ 132103
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT SAT JUN 13 2015

OHC121-132112-
/O.CAN.KPBZ.FF.W.0010.000000T0000Z-150613T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OH-
502 PM EDT SAT JUN 13 2015

...THE FLASH FLOOD WARNING FOR NOBLE COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3984 8162 3984 8158 3987 8158 3989 8154
      3991 8132 3965 8133 3968 8159 3982 8166

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:21 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 13, 3:21 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT SAT JUN 13 2015

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND
INTO NEXT WEEK. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING AS A
FRONTAL BOUNDARY WAVERS ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THUNDERSTORM POTENTIAL WILL BE PRIMARILY FOCUSED FROM PITTSBURGH
SOUTH THE REST OF THE DAY AS EXTENSIVE CLOUD COVERAGE HAS LIMITED
INSTABILITY. LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY
DRAPED ACROSS NORTHERN OHIO AND INTO WEST CENTRAL PENNSYLVANIA.
THIS BOUNDARY SHOULD SHIFT SLIGHTLY NORTH OVER THE NEXT 24 HOURS
AS THE UPPER RIDGE AMPLIFIES...WITH AREAS SOUTH OF THIS LINE
HAVING THE GREATEST PROBABILITY OF SEEING ANY DEVELOPMENT THIS
AFTERNOON AND EVENING. WITH LACK OF ANY LARGE TRIGGER...AN AREA OF
ONGOING CONVECTION CURRENTLY OVER SOUTH CENTRAL OHIO WILL BE THE
PRIMARY FOCUS FOR ANY DEVELOPMENT AS IT TRACKS ACROSS SOUTHEAST
OHIO AND SOUTHWEST PENNSYLVANIA IN THE MEAN FLOW WHERE MODEST CAPE
VALUES BETWEEN 500-1000 J/KG ARE PROGGED THIS AFTERNOON AND
EVENING. THERE IS MUCH LESS OF A SEVERE THREAT TODAY AS SOUNDINGS
SHOW LIMITED POTENTIAL FOR ORGANIZED CONVECTION OR LARGE
HAIL...AND DCAPE VALUES ARE LESS THAN YESTERDAY. OVERNIGHT...CLOUD
COVERAGE AND DEWPOINTS IN THE MID TO UPPER 60S WILL KEEP
TEMPERATURES FROM FALLING MUCH...BETWEEN 10-15 DEGREES FROM TODAYS
MAX TEMPERATURES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
RIDGING TO THE SOUTHEAST WILL MOVE LITTLE THROUGH THE
PERIOD...KEEPING A MEANDERING FRONTAL BOUNDARY OVER THE FORECAST
AREA TO PROVIDE A FOCUS FOR DAILY SHOWERS AND THUNDERSTORMS. A SHORTWAVE
IS PROGGED TO PASS OVER THE AREA UNDER THE WEST/NORTHWEST FLOW
REGIME ALONG THE NORTHERN PERIPHERY OF THE RIDGE
TOMORROW...POTENTIALLY FOLLOWED ANOTHER ON MONDAY. THESE WILL
PROVIDE ADDITIONAL STORM SUPPORT AND ALTHOUGH OVERALL INSTABILITY
IS NOT ANTICIPATED TO BE TOO GREAT UNDER PERSISTENT CLOUD
COVERAGE AND RELATIVELY FREQUENT PERIODS OF
SHOWERS/STORMS...ISOLATED SEVERE STORMS WILL NOT BE OUT OF THE
QUESTION BOTH TOMORROW AND MONDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING. MORE ORGANIZED CONVECTION WILL BE POSSIBLE
ON TUESDAY AS A COLD FRONT CROSSES THE REGION. WARM AND HUMID
CONDITIONS WILL PERSIST THROUGH THE PERIOD...AND ONLY MINOR
ADJUSTMENTS WERE MADE TO THE INHERITED FORECAST BLENDING IN LATEST
GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE LONG TERM PERIOD WILL FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT RIDGE EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
STILL QUITE A RANGE OF CEILINGS ACROSS TERMINALS EARLY THIS
AFTERNOON...WITH IFR CIGS AT FKL/DUJ TO VFR CIGS FARTHER SOUTH.
SCATTERED THUNDERSTORMS STILL REMAIN IN THE FORECAST AS VCTS...BUT
HAVE REMOVED PRECIPITATION CHANCES AT FKL/DUJ WITH LOW OVERCAST
LIKELY PREVENTING CONVECTION FROM MAKING IT THAT FAR NORTH.
SHOWERS/STORMS SHOULD DIMINISH AFTER SUNSET...BUT THINK THAT WITH
LIGHT WINDS AND COPIOUS MOISTURE...FOG SHOULD DEVELOP AT ALL
TERMINALS. HAVE GONE MVFR AT MOST TERMINALS...EXCEPT AGAIN AT
FKL/DUJ...WHERE LIFR CONDITIONS WERE PUT INTO THE FORECAST AS
PERSISTENCE FROM LAST NIGHT. AFTER RESTRICTIONS LIFT SUNDAY
MORNING...SHOWERS SHOULD MOVE IN FROM THE WEST. WITH EXPECTED
TIMING...HAVE ONLY INCLUDED SHOWERS IN 30 HOUR PORTION OF PIT
TAF.

.OUTLOOK.../SUNDAY THROUGH WEDNESDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON SCATTERED THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 13, 3:36 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 AM EDT SAT JUN 13 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-140745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
336 AM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY...WITH
DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

In the hours before

Local storm report, Jun 13, 11:14 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     1 NNE MILLIGANTOWN      40.57N  79.67W
06/12/2015                   WESTMORELAND       PA   911 CALL CENTER

            POWER LINES DOWN ON SCHAFER DRIVE

0622 PM     TSTM WND DMG     SUMMERVILLE             41.11N  79.19W
06/12/2015                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN ON 3RD AVE

0629 PM     TSTM WND DMG     1 NNE BARNES            41.14N  79.08W
06/12/2015                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN AT JOHNS HILL RD AND 5 MILE RUN RD

0633 PM     TSTM WND DMG     WIESTER                 40.48N  79.61W
06/12/2015                   WESTMORELAND       PA   911 CALL CENTER

            TREES DOWN ON STATE ROUTE 286

0645 PM     TSTM WND DMG     2 SSE DESIRE            41.00N  78.87W
06/12/2015                   JEFFERSON          PA   911 CALL CENTER

            TREES DOWN AT BIG RUN PRESCOTVILLE RD AND SPRING RD

&&

EVENT NUMBER PBZ1501822
EVENT NUMBER PBZ1501823
EVENT NUMBER PBZ1501824
EVENT NUMBER PBZ1501825
EVENT NUMBER PBZ1501826

TGREEN
Local storm report, Jun 13, 1:12 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
112 PM EDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     1 WNW OHIOPYLE          39.87N  79.51W
06/12/2015                   FAYETTE            PA   PARK SERVICE

            TREES DOWN AT OHIOPYLE STATE PARK

&&

EVENT NUMBER PBZ1501827

TGREEN

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.